EPA Working Group on Satellite Observations for Air QUality Management

First Workshop on Satellite and Above-Boundary Layer Observations for Air Quality Management:

The first workshop is being held May 9-10, 2011 in Boulder, Colorado.  The focus of the first workshop is to engage in a dialogue between members of the Air Quality management community and scientists from the NASA and NOAA satellite community in areas of mutual interest within Air Quality Management (AQM) process.  This first workshop will focus the discussion on areas of AQM such as; development and implementation of the National Ambient Air Quality Standards (NAAQS), designation process for the NAAQS, development of the National Emission Inventories (NEI), State Implementation Plan (SIP) process, and interaction between Climate and Air Quality, Air Quality and Ecosystem Interactions.   The outcome for this workshop is to provide an opportunity for the different communities to establish connections between the different AQM areas and the application of current and future satellite data products, and identify productive areas for on-going case studies that can be further developed for the second workshop and to being to identify future requirements.

This workshop is being held coincident with the first science team meeting of the NASA Air Quality Applied Science Team (AQAST) on May 9-10, 2011 to be followed by the NASA GEO-CAPE community workshop on May 11-13, 2011.

Further descriptions of the second and third workshops on Satellite and Above-Boundary Layer Observations for Air Quality Management along with potential date and locations will be posted in the future.  The second and third workshops will focus more on satellite and above-boundary layer measurements.

Satellite and Above-Boundary Layer Observations for Air Quality Management Workshop Meeting Location
3080 Center Green Dr.
Center Green Building 1 on UCAR's Campus

Monday, May 9, 2011 (All Day Plenary)

7:30 am

Registration (Coffee)

Morning Plenary
8:00 am Welcome, logistics, and overview of workshop objectives Jackson, Keating, Szykman - USEPA
8:30 am

Overview of Air Quality Management in the United States – current and long-term objectives

Terry Keating, USEPA/OAR
9:00 am Western United States Air Quality Issues Tom Moore, WRAP
9:30 am Eastern United States Air Quality Issues Mike Koerber, LADCO
10:00 am

Break and poster viewing (20 Minutes)

10:20 am Overview of NASA current and future atmospheric composition missions Jay Al-Saadi, NASA-HQs
10:45 am Overview of NOAA current and future missions Shobha Kondragunta,
NOAA/ NESDIS/ STAR
11:15 am Introduction and overview of NASA Air Quality Applied Science Team (AQAST) Dr. Daniel Jacob, Harvard/NASA Air Quality Applied Science Team
11:45 pm Lunch (90 Minutes)
Afternoon Session (NASA Air Quality Applied Science Team Workshop participants meet separately)
1:15 pm Satellite Mission overview and relevance to Air Quality Randall Martin, Killam Professor, Department of Physics and Atmospheric Science & Department of Chemistry, Dalhousie University
1:45 pm Designation and Exceptional Events process for the National Ambient Air Quality Standards Richard Payton & Scott Jackson, USEPA Region 8 Air Division
2:10 pm Model evaluation and SIP Modeling

Joe Cassmassi,South Coast AQMD

2:35 pm

Richard Scheffe, USEPA/OAR/OAQPS

3:15 pm Break and poster viewing (15 Minutes)
3:30 pm Exposure Analysis/Environmental Public Health Tracking

Fred Dimmick, Assoc. Director Health Exposure and Atmospheric Sciences Division USEPA/ORD/NERL

3:55 pm Climate-Air Quality Interactions- Short Lived Climate Forcing

Rob Pinder, USEPA/ORD/NERL  

4:20 pm Air Quality Index Reporting and Forecasts John White, USEPA/OAQPS
4:50 pm

Introduction and overview of EPA Office of Research and Develop new Air, Climate and Energy Program

Tim Watkins , Air, Climate, and Energy Research Program, USEPA/ORD

5:15 -6:30pm

Poster Session

Tuesday, May 9, 2011 (Plenary Continues)

Perspectives on Satellite Data for Air Quality Management
8:00 am

Use of TES in TexAQS II Rapid Science Synthesis and development of NH3 product

Greg Osterman, NASA/JPL
8:25 am

Evaluating NOx Emissions Using Satellite Observations

Greg Frost, NOAA/ESRL
8:50 am Overview of the NOAA GOES-R Air Quality Proving Ground Amy Huff, Battelle
9:15 am Complementary ground-based and space-borne profile measurements for air quality Mike Newchurch, University of Alabama, Huntsville, NSSTC
9:40 am DISCOVER-AQ: A state's perspective Jennifer Hains, Maryland Department of the Environment
10:05 am Break (25 Minutes)
10:30 am Breakout Groups
12:00 pm Lunch (75 Minutes)
1:15 pm Breakout Groups (continued - NASA Air Quality Applied Science Team Workshop participants return and join breakout groups)
2:30 pm Break (30 Minutes)
Plenary Session
3:00 pm - 4:30 pm Presentation of case studies, discussions and development of prioritizes/focus for second workshop.
This page is hosted and maintained by EC/R under contract to
the U.S. Environmental Protection Agency, Research Triangle Park, NC 27711.
Comments to admin@ecrweb.com, Privacy Policy